# SDR 2010FA0000161

- Difficulty date: November 10, 2009
- Submitted: February 16, 2010
- Operation: General aviation
- Aircraft: N7702B
- Make and model: Piper PA-44-180
- Aircraft serial: 4496090
- Aircraft time: 2,512 hours
- Engine: Lyc O360*
- Engine time: 2,784 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 86152001
- Condition: Corroded
- Location: Zone 600
- Part time: 2,512 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CORROSION, VISUALLY APPEARED TO BE INTERGRANULAR TURNING TO EXFOLIATION, FOUND EXPLODING OUT OF THE LOWER PORTION OF THE VERTICAL SURFACE OF THE RT WING SPAR WEB, PN 86152-001, AT APPROX WING STA 56.0. THE AREA IS JUST OTBD OF THE LANDING GEAR TRUSS BRACKET, PN 95643-009. THE AMOUNT OF MATERIAL REMOVED, TO ASSURE COMPLETE CORROSION REMOVAL, REQUIRED THE SERVICES OF A DESIGNATED ENGINEERING REPRESENTATIVE (DER) TO PROVIDE SUBSTANTIATION FOR THE REPAIR, AND THE SUBMITTAL OF AN FAA FORM 337. THE SUDDEN APPEARANCE OF THIS CORROSION INSINUATES THAT IT STARTED WITHIN THE METAL AND NOT THROUGH EXTERNAL INFLUENCE.
